MAUDE Adverse Event Report: VILEX, INC. ULTIMA HALF PIN; SB HALF PIN

VILEX, INC. ULTIMA HALF PIN; SB HALF PIN
Model Number HPP30-150-30B
Health Effect - Clinical Code No Information (3190)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Half pin broke during the course of deformity correction in the ulna bone.At the time of surgery, all devices functioned properly and there were no issues with the device.Surgeon placed two (half pins) points of fixation in the proximal bone segment using 3mm half pins.Normally three to four half points of fixation are used in each bone segment with external fixation.Due to the small size of the patient and the limited space in the bone, the surgeon only used two pins.The cause of the failure has been determined to be inadequate number of half pins used by the surgeon and incorrect diameter was used for the size of the bone.The surgeon acknowledges that additional fixation was necessary and that a larger pin should have been used.
 
Event or Problem Description
The 3mm half pin broke.

Brand Name
ULTIMA HALF PIN
Common Device Name
SB HALF PIN
Manufacturer (Section D)
VILEX, INC.
111 moffitt street
mcminnville 37110
MDR Report Key7573967
Report Number1051526-2018-00005
Device Sequence Number2063385
Product Code JDW
UDI-Device Identifier00841731109590
UDI-Public00841731109590
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K132820
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHPP30-150-30B
Device Lot Number9269
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1